Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 138, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Dec 6, 2004, 5:56 PM CST for McLennan County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 6, 2004, 5:56 PM CST (23:56 UTC)
- Expired
- Dec 6, 2004, 8:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County McLennan County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 062357 FFWFWD TXC309-070200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CST MON DEC 6 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 800 PM CST * AT 556 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NEAR WACO. OTHER STORMS WITH HEAVY RAIN WERE NEAR MOODY. MOVEMENT WAS NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BELLMEAD...HEWITT... LACY-LAKEVIEW...LORENA...MCGREGOR...NORTHCREST...ROBINSON... AND WEST. EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. TURN AROUND...DONT DROWN. LAT...LON 3161 9753 3130 9729 3155 9684 3182 9706 $$
1 follow-up statement
000 WGUS74 KFWD 070054 FFSFWD TXC309-070200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 654 PM CST MON DEC 6 2004 ...A FLASH FLOOD WARNING CONTINUES FOR MCLENNAN COUNTY UNTIL 800 PM CST... AT 653 PM...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE HEAVIEST RAINS HAVE SHIFTED EAST AND SOUTH OF MCLENNAN COUNTY. HOWEVER...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP AND MOVE EAST AT 35 MPH ACROSS PARTS OF MCLENNAN COUNTY...INCLUDING THE WACO AREA. RUNOFF FROM EARLIER HEAVY RAINS AND UP TO ONE HALF INCH OF ADDITIONAL RAINFALL WILL RESULT IN A CONTINUED THREAT OF FLASH FLOODING IN PARTS OF MCLENNAN COUNTY. KNOW YOUR LOCATION IN RELATION TO STREAMS...RIVERS OR CREEKS THAT CAN BECOME KILLERS IN HEAVY RAINS. DO NOT ATTEMPT TO DRIVE THROUGH RISING WATER. DO NOT CROSS AREAS WHERE WATER IS FLOWING...EVEN ON FOOT. MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH RISING WATER. LAT...LON 3184 9703 3158 9758 3129 9732 3154 9683 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 5:42 PM CST, 14 minutes earlier.
Area forecast discussion, Dec 6, 5:42 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 545 PM CST MON DEC 6 2004 .UPDATE... AN UPDATE WILL BE SENT TO REMOVE THE WESTERN 2/3S OF THE AREA FROM SEVERE THUNDERSTORM WATCH #911. THE WATCH WILL REMAIN IN EFFECT ALONG AND EAST OF A BONHAM...TO CORSICANA LINE. #58 && .DISCUSSION... 218 PM CST MON DEC 6 2004 SQUALL LINE PROGGED TO BE NEAR/ALONG I-35 AT 23 Z... AND THROUGH THE EASTERN COUNTIES BY 03Z THIS EVENING. VIGOROUS UPPER TROUGH/SHORT WAVE WITH SIGNIFICANT COLD POOL ALOFT... CURRENTLY OVER SE NEW MEXICO AT 20Z... WILL MOVE NORTHEAST RAPIDLY AND INTO SW OKLAHOMA THIS EVENING. ALTHOUGH THE FWD 18Z SOUNDING INDICATED A CAP AROUND 900MB... THERE IS STRONG SYNOPTIC LIFT...DEEP LAYER SHEAR AND JET DYNAMICS MOVING INTO THE REGION. THUS... SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL ARE EXPECTED THIS AFTERNOON/EVENING ALONG THE SQUALL LINE. CONCERNING TORNADO POTENTIAL... AS THE SQUALL LINE MOVES INTO THE WARM SECTOR AIR MASS (IN THE KSAT- KLFK-KHOU REGION) ROTATING SURFACE BASE SUPERCELL STORMS COULD DEVELOP AND LEAD TO ISOLATED TORNADOES JUST OUTSIDE OUR SOUTHEAST CWA LATE AFTERNOON AND THIS EVENING. REST OF THE FORECAST... OTHER THAN A SLIGHT CHANCE OF RAIN OVER THE SE 1/2 WEDNESDAY NIGHT AND THURSDAY... NORTH TEXAS SHOULD ENJOY A PATTERN OF FAIR WEATHER AND NORMAL TEMPERATURES REST OF THE WEEK. ANOTHER STRONG COLD FRONT WILL MOVE THROUGH NORTH TEXAS SUNDAY NIGHT WITH BELOW NORMAL TEMPERATURES ACROSS THE REGION NEXT MONDAY. THIS FRONT WILL BE OF NORTH PACIFIC ORIGIN AND CURRENTLY LOOKS SEASONABLY COOL AND DRY. LOOKING FAR AHEAD... OUR 16 DAY GFS IS SHOWING A POTENTIAL FOR ARCTIC AIR TO INVADE THE SOUTHERN PLAINS AND NORTH TEXAS TWO WEEKS FROM TODAY... ON MONDAY DEC 20. HOWEVER... THE UPPER FLOW PATTERN REMAINS PROGRESSIVE AND THE ARCTIC AIR WILL MOVE EAST OF THE REGION BY THE 22ND. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 46 65 41 64 / 30 0 0 10 WACO, TX 46 66 39 65 / 30 0 0 10 PARIS, TX 46 65 37 62 / 80 0 0 10 DENTON, TX 45 64 39 62 / 30 0 0 10 MCKINNEY, TX 46 64 38 62 / 30 0 0 10 DALLAS, TX 46 66 41 64 / 30 0 0 10 TERRELL, TX 47 64 39 64 / 60 0 0 10 CORSICANA, TX 47 66 41 64 / 60 0 0 10 TEMPLE, TX 47 67 39 65 / 20 0 0 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CST MONDAY FOR ZONES TXC035...TXC085...TXC093...TXC097...TXC099...TXC113...TXC119... TXC121...TXC133...TXC139...TXC143...TXC147...TXC181...TXC193... TXC213...TXC217...TXC221...TXC223...TXC231...TXC237...TXC251... TXC257...TXC277...TXC281...TXC309...TXC333...TXC337...TXC349... TXC363...TXC367...TXC379...TXC397...TXC425...TXC429...TXC439... TXC467...TXC497...TXC503. && 75
Hazardous weather outlook, Dec 6, 5:02 PM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 502 PM CST MON DEC 6 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 502 PM CST MON DEC 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A SQUALL LINE WILL CONTINUE TO MOVE ACROSS NORTH TEXAS THIS EVENING. AREAS EAST OF A LINE FROM GAINESVILLE...MINERAL WELLS...BLUFFDALE... CARLTON...TO GOLDTHWAITE WILL FEEL THE EFFECTS OF THIS LINE AS IT MOVES NORTHEAST AT 40 TO 50 MPH. THE MAIN THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN. A FEW CELLS IN THIS LINE WILL ALSO PRODUCE HAIL TO THE SIZE OF NICKELS OR GREATER AND WIND GUSTS TO 60 MPH OR HIGHER. THUNDERSTORMS ARE EXPECTED TO MOVE OUT OF EASTERN PORTIONS OF NORTH TEXAS BY MID ABOUT 9 PM...WITH CLEARING SKIES AND GUSTY SOUTHWEST WINDS OF 10 TO 20 MPH BEHIND THIS LINE. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL SYSTEM IS EXPECTED TO AFFECT NORTH TEXAS LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT. AT THIS TIME...THE THUNDERSTORM THREAT LOOKS MINIMAL DUE TO MEAGER MOISTURE AND INSTABILITY IN PLACE AHEAD OF THE SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BE NEEDED EAST OF INTERSTATE 35 BETWEEN 5 PM CST AND 9 PM CST.
In the hours before
Local storm report, Dec 6, 5:04 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
504 PM CST MON DEC 06 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG GRANBURY 32.44N 97.79W
12/06/2004 HOOD TX LAW ENFORCEMENT
TREE BLOWN DOWNLocal storm report, Dec 6, 5:15 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
515 PM CST MON DEC 06 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MAYPEARL 32.32N 97.01W
12/06/2004 ELLIS TX LAW ENFORCEMENT
SEVERAL TREES DOWNED BLOCKING ROAD IN MAYPEARL.Local storm report, Dec 6, 5:18 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 PM CST MON DEC 06 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0512 PM HAIL 10 S WAXAHACHIE 32.26N 96.85W
12/06/2004 0.88 INCH ELLIS TX TRAINED SPOTTER
REPORTED IN FORRESTONLocal storm report, Dec 6, 5:20 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
520 PM CST MON DEC 06 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 10 S WAXAHACHIE 32.26N 96.85W
12/06/2004 60 MPH ELLIS TX TRAINED SPOTTER
REPORTED IN FORRESTONSpecial weather statement, Dec 6, 5:31 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 531 PM CST MON DEC 6 2004 TXZ095-106-107-122-123-135-147-148-070030- ANDERSON-DELTA-FREESTONE-HENDERSON-HOPKINS-LAMAR-RAINS-VAN ZANDT- 531 PM CST MON DEC 6 2004 ...SIGNIFICANT WEATHER UPDATE... A BROKEN LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE MOVING EAST AT 40 TO 50 MPH ACROSS NORTH TEXAS THIS EVENING. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED OVER THE EASTERN PARTS OF NORTH TEXAS LATER THIS EVENING. AT 531 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF BONHAM TO 7 MILES SOUTHEAST OF SEAGOVILLE TO 18 MILES NORTHEAST OF LACY-LAKEVIEW...MOVING EAST AT 45 MPH. DAMAGING WIND GUSTS HAVE BEEN REPORTED LATE THIS AFTERNOON AND THIS EVENING FROM THIS LINE OF STORMS. HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT.
Special weather statement, Dec 6, 5:54 PM CST, 2 minutes before
070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 554 PM CST MON DEC 6 2004 SEVERE THUNDERSTORM WATCH NUMBER 911 HAS BEEN CLEARED FOR THE AREA ALONG AND WEST OF A SHERMAN...TO DALLAS...TO WACO LINE. THE THREAT OF SEVERE THUNDERSTORMS HAS MOVED TO THE EAST OF THIS LINE. SEVERE THUNDERSTORM WATCH #911 REMAINS IN EFFECT UNTIL 8 PM FOR THE AREA ALONG AND EAST OF A BONHAM...TO TERRELL...TO NAVARRO LINE. THIS INCLUDES FANNIN...LAMAR....HUNT... DELTA...HOPKINS...RAINS... KAUFMAN...VAN ZANDT...NAVARRO...AND HENDERSON COUNTIES.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 1:41 PM CST | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Dec 6, 2:04 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 56 min |
| Dec 6, 2:24 PM CST | Severe Thunderstorm Warning | FWD | Stephens | 61 min |
| Dec 6, 2:58 PM CST | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| Dec 6, 3:10 PM CST | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto | 65 min |
| Dec 6, 3:14 PM CST | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| Dec 6, 3:48 PM CST | Severe Thunderstorm Warning | FWD | Hood, Parker, Somervell | 57 min |
| Dec 6, 4:11 PM CST | Severe Thunderstorm Warning | FWD | Johnson, Tarrant | 64 min |
| Dec 6, 4:15 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 30 min |
| Dec 6, 4:36 PM CST | Severe Thunderstorm Warning | FWD | Hill | 39 min |
| Dec 6, 4:53 PM CST | Severe Thunderstorm Warning | FWD | Dallas, Ellis | 52 min |
| Dec 6, 5:19 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Kaufman, Navarro | 56 min |
| Dec 6, 5:44 PM CST | Severe Thunderstorm Warning | FWD | Henderson, Rains, Van Zandt | 61 min |
| Dec 6, 5:45 PM CST | Severe Thunderstorm Warning | FWD | Ellis | 15 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.